Alert archive / Georgia / Special Weather Statements in 2024

Special Weather Statement, NWS Atlanta, GA

August 2, 2024Chattooga County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 2, 2024, 11:09 PM EDT for Chattooga County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2024, 11:09 PM EDT (03:09 UTC)
Expired
Aug 2, 2024, 11:45 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Chattooga County, GA

The radar

The Northeast Alabama radar (KHTX), 98 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2024-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1017 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2024-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1017 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1495 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

637 
WWUS82 KFFC 030309
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1109 PM EDT Fri Aug 2 2024
 
GAZ011-012-019-030345-
Chattooga GA-Gordon GA-Floyd GA-
1109 PM EDT Fri Aug 2 2024

...A strong thunderstorm will impact portions of central Floyd,
southwestern Gordon and central Chattooga Counties through 1145 PM
EDT...

At 1109 PM EDT, a strong thunderstorm was near Tidings, or near
Summerville, moving east at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Rome, Summerville, Shannon, Tidings, Armuchee, Everett Springs, and
James H. Floyd State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3433 8535 3448 8538 3454 8510 3443 8504
      3433 8508
TIME...MOT...LOC 0309Z 263DEG 21KT 3440 8528 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 8:11 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 2, 8:11 PM EDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
811 PM EDT Fri Aug 2 2024

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Saturday)
Issued at 205 PM EDT Fri Aug 2 2024

At a glance:

-Hot again today, though cooler in the north.

-A few afternoon storms could become strong to severe across
northern GA.

Another hot day is expected today, especially south of a line from
Columbus to Athens where a heat advisory remains in place until this
evening. High temps will max out in the mid to upper 90s for today;
with cooler temps across the higher elevations. A weak front is
expected to push through the area tonight and could be the source of
lift for some storms across northern GA. Tall skinny SBCAPE values
in the range of 3000+ J/KG could provide the fuel needed for an
isolated severe storm this evening.

Tomorrow, the front is expected to push into our CWA, providing some
relief for most of the state. Highs in the upper 80s and low 90s
will be the theme tomorrow, and as a result we don't expect the need
to carry any heat products into the weekend. Thunderstorms tomorrow
are possible for the SE portion of the CWA, although exact location
of the source will be tied to how far south the front makes it by
the time we heat up enough to initialize convection.

Vaughn

&&

.LONG TERM...
(Sunday morning through next Thursday)
Issued at 205 PM EDT Fri Aug 2 2024

At a glance:

    - Front half dependent on track of Potential Tropical Cyclone
    Four

    - Warmer than average temperatures to continue

We enter a front-loaded extended forecast on Sunday, with Potential
Tropical Cyclone (PTC) Four currently progged to make landfall that
morning between Tampa Bay and the Big Bend of Florida. Impacts to
north and central Georgia remain dependent on PTC Four's track and
forward speed following landfall. In terms of steering flow, global
model guidance has come into better agreement (at least through
Tuesday) that a mid-level shortwave will be lifting northeastward
across the Mid-Atlantic into New England for the better part of the
day Sunday, being quickly replaced by the eastern fringes of a mid-
level ridge. What does this mean for us? Ridging aloft combined with
high pressure wedging up against the Eastern Seaboard at the surface
will act as a barrier or cushion between PTC Four and a track
further inland. For now, this places the forecast area on the left
hand side of the system's track, which is the historically drier
one. On top of that, PTC Four currently looks to remain rather
compact, with a fairly small wind radii. Expect an uptick in
precipitation chances along and east of a line extending from Macon
to Athens beginning Sunday afternoon. Rainfall totals from Sunday
morning through Tuesday morning are on the order of 1" or less for
the aforementioned area, with perhaps isolated areas receiving as
much as 2" where locally heavier pockets set up. Only 5-10% chances
of tropical storm force (34kt/39mph) winds encroach upon southeast
central Georgia, and forecast wind gusts on our end do not currently
exceed 25 mph on either Sunday or Monday. All in all, if trends in
track and intensity continue, very minimal impacts are expected, are
primarily relegated to just our very far southeastern reaches. That
said, further tweaks and adjustments will come with each subsequent
forecast package and NHC update.

Moving into Tuesday and beyond, ridging aloft supports a return to
north/northwesterly flow at the mid-levels, sending several
reinforcing waves of dry air across the Southeast. Carrying slight
to low-end chance (15-35%) PoPs each afternoon, focused primarily
east of a line extending from Columbus to Athens, with much of the
area to remain dry.

Afternoon highs look to surge into the 90s each day through the
extended, aside from portions of southeast central Georgia on Sunday
and Monday, which are likely to remain in the 80s thanks to
increased cloud cover and precipitation from PTC Four. Lows will be
in the upper-60s to 70s.

96

&&

.AVIATION...
(00Z TAFS)
Issued at 752 PM EDT Fri Aug 2 2024

VFR expected through period. Winds will be from the west, 4-9 kts,
through period. Biggest impact in period at this time will be
tomorrow afternoon, with chance of thunderstorms across all sites.
Highest chances will be MCN and CSG. Will need to monitor tonight
for some chance of lower cig and -SHRA as front pushes in, but
leaning against these chances given lack of storm coverage
currently along front pushing into GA.

//ATL Confidence...00Z Update...

Medium tonight cigs/SHRA chances, high all others.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  92  71  92 /  20  50  30  50
Atlanta         74  90  73  91 /  20  40  20  40
Blairsville     68  83  65  86 /  50  50  10  40
Cartersville    71  90  70  92 /  30  30  10  30
Columbus        77  95  75  94 /  20  50  20  50
Gainesville     72  89  71  90 /  30  40  20  40
Macon           75  94  73  92 /  20  60  40  60
Rome            71  90  70  93 /  40  30   0  20
Peachtree City  72  91  70  92 /  20  40  20  40
Vidalia         76  94  74  88 /  20  70  40  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Vaughn
LONG TERM....96
AVIATION...Lusk
Hazardous weather outlook, Aug 2, 5:03 AM EDT, 18 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
503 AM EDT Fri Aug 2 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
503 AM EDT Fri Aug 2 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Isolated to scattered thunderstorms are expected this afternoon
and evening. A few storms may be strong to severe, capable of
producing damaging wind gusts, frequent lightning, and locally
heavy rainfall.

A Heat Advisory is in effect from 11 AM to 7 PM for portions of
Eastern and Central GA due to hot temperatures and high humidity.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered thunderstorms, mainly in the afternoon and evening, are
expected each day through Wednesday. A few storms each day could
become strong to severe, capable of producing damaging wind gusts,
frequent lightning, and locally heavy rainfall.

Elevated heat index values are expected through the weekend, with
Friday having the highest values (105 to 110 degrees).

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 2, 5:10 PM EDT, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
510 PM EDT Fri Aug 2 2024

GAZ111>113-022145-
Toombs GA-Wheeler GA-Montgomery GA-
510 PM EDT Fri Aug 2 2024

...A strong thunderstorm will impact portions of southern Toombs,
southeastern Wheeler and southern Montgomery Counties through 545 PM
EDT...

At 510 PM EDT, a strong thunderstorm was near Altamaha, or near Plant
Hatch, moving east at 30 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Uvalda, Alston, English Eddy, Toombs Central, Cedar Crossing,
Charlotteville, McNatt Falls, and Grays Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3194 8228 3194 8230 3195 8231 3193 8232
      3194 8238 3196 8238 3195 8240 3197 8243
      3197 8249 3196 8250 3196 8248 3195 8249
      3196 8257 3193 8259 3192 8265 3195 8268
      3208 8264 3206 8221 3191 8223
TIME...MOT...LOC 2110Z 280DEG 28KT 3200 8227

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 2, 5:59 PM EDT, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
559 PM EDT Fri Aug 2 2024

GAZ110>113-022230-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
559 PM EDT Fri Aug 2 2024

...A strong thunderstorm will impact portions of southwestern Toombs,
southeastern Telfair, southeastern Wheeler and southern Montgomery
Counties through 630 PM EDT...

At 559 PM EDT, a strong thunderstorm was over Lumber City, or 7 miles
northwest of Hazlehurst, moving east at 30 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Lumber City, Uvalda, Scotland, Alston, Towns, Toombs Central, Horse
Creek Wma, Spring Hill, McNatt Falls, English Eddy, Grays Landing,
Rock Springs, Cedar Crossing, Jordan, Charlotteville, and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3179 8292 3202 8298 3209 8231 3193 8232
      3194 8238 3197 8244 3197 8248 3196 8250
      3195 8248 3195 8249 3196 8251 3196 8257
      3193 8259 3192 8268 3186 8276 3185 8279
      3184 8278 3182 8284 3178 8286
TIME...MOT...LOC 2159Z 280DEG 28KT 3193 8270

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 2, 6:28 PM EDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
628 PM EDT Fri Aug 2 2024

GAZ110>113-022300-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
628 PM EDT Fri Aug 2 2024

...A strong thunderstorm will impact portions of southwestern Toombs,
east central Telfair, southeastern Wheeler and southern Montgomery
Counties through 700 PM EDT...

At 628 PM EDT, a strong thunderstorm was near Charlotteville, or 7
miles north of Hazlehurst, moving east at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Lumber City, Uvalda, Alston, Towns, Center, Toombs Central, Spring
Hill, McNatt Falls, South Thompson, English Eddy, Rock Springs, Cedar
Crossing, Jordan, Charlotteville, and Grays Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3189 8280 3216 8271 3213 8231 3194 8234
      3194 8238 3196 8238 3195 8239 3196 8240
      3195 8240 3197 8243 3197 8248 3196 8250
      3195 8248 3195 8249 3196 8252 3196 8255
      3192 8263 3192 8268 3190 8269 3188 8274
TIME...MOT...LOC 2228Z 277DEG 15KT 3198 8261

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 2, 11:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1109 PM EDT Fri Aug 2 2024

GAZ011-012-019-030345-
Chattooga GA-Gordon GA-Floyd GA-
1109 PM EDT Fri Aug 2 2024

...A strong thunderstorm will impact portions of central Floyd,
southwestern Gordon and central Chattooga Counties through 1145 PM
EDT...

At 1109 PM EDT, a strong thunderstorm was near Tidings, or near
Summerville, moving east at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Rome, Summerville, Shannon, Tidings, Armuchee, Everett Springs, and
James H. Floyd State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3433 8535 3448 8538 3454 8510 3443 8504
      3433 8508
TIME...MOT...LOC 0309Z 263DEG 21KT 3440 8528

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:14 AM EDTSpecial Weather StatementFFCStewart31 min
Aug 3, 3:45 AM EDTSpecial Weather StatementFFCWebster30 min
Aug 3, 1:30 PM EDTSpecial Weather StatementFFCPutnam30 min
Aug 3, 1:37 PM EDTSpecial Weather StatementFFCGlascock23 min
Aug 3, 1:57 PM EDTSpecial Weather StatementFFCGlascock33 min
Aug 3, 1:59 PM EDTSpecial Weather StatementFFCCrawford31 min
Aug 3, 2:29 PM EDTSpecial Weather StatementFFCCrawford, Peach31 min
Aug 3, 2:34 PM EDTSpecial Weather StatementFFCGlascock26 min
Aug 3, 2:45 PM EDTSpecial Weather StatementFFCBibb, Jones30 min
Aug 3, 2:49 PM EDTSpecial Weather StatementFFCChattahoochee, Marion26 min
Aug 3, 3:13 PM EDTSpecial Weather StatementFFCBaldwin, Jones32 min
Aug 3, 3:15 PM EDTSpecial Weather StatementFFCChattahoochee, Marion30 min
Aug 3, 3:46 PM EDTSpecial Weather StatementFFCMarion29 min
Aug 3, 4:04 PM EDTSpecial Weather StatementFFCGlascock, Jefferson26 min
Aug 3, 4:14 PM EDTSpecial Weather StatementFFCPeach31 min
Aug 3, 4:39 PM EDTSpecial Weather StatementFFCDooly, Pulaski36 min
Aug 3, 4:57 PM EDTSpecial Weather StatementFFCJefferson, Washington33 min
Aug 3, 5:18 PM EDTSpecial Weather StatementFFCWilkinson27 min
Aug 3, 5:31 PM EDTSpecial Weather StatementFFCJefferson, Washington29 min
Aug 3, 5:37 PM EDTFlash Flood WarningFFCJefferson2 hr
Aug 3, 5:43 PM EDTSpecial Weather StatementFFCJohnson32 min
Aug 3, 5:57 PM EDTSpecial Weather StatementFFCWashington33 min
Aug 3, 6:13 PM EDTSevere Thunderstorm WarningFFCJefferson, Johnson, Washington24 min
Aug 3, 6:20 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Wilcox40 min
Aug 3, 6:22 PM EDTSpecial Weather StatementFFCDodge23 min
Aug 3, 6:27 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCEmanuel, Jefferson, Johnson48 min
Aug 3, 7:00 PM EDTSpecial Weather StatementFFCTelfair30 min
Aug 3, 7:15 PM EDTSpecial Weather StatementFFCEmanuel30 min

Nearby

Special Weather Statements in Georgia, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.